MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION POLYFLUX 21L; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION POLYFLUX 21L; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 104176
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during treatment with a polyflux21l dialyzer, a blood leak at the venous side was observed.The patient was immediately disconnected.Blood loss was reported to be "only a few drops".There was no patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Visual inspection with the naked eye showed that the product was wet with no issues noted.A leakage test of the dialysate side was performed, and no leaks were observed.A leakage test of the blood side was performed, and no leaks were observed.The reported condition was not verified.The cause of the condition could not be determined a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H10: the actual sample was received for evaluation.Visual inspection of the product showed the product was wet.A leak test of the dialysate and blood side was performed and this test showed no leak confirming an internal blood leak and not an external leak as reported.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
POLYFLUX 21L
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10769772
Report Number9611369-2020-00149
Device Sequence Number4141837
Product Code KDI
UDI-Device Identifier07332414048181
UDI-Public(01)07332414048181
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number104176
Device Lot Number0-6023-H-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/12/2020
11/27/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/19/2020
12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1